Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Tampa Bay, FL

October 4, 2012Sumter County, Florida

NWS Tampa Bay, FL issued this special weather statement at Oct 4, 2012, 6:26 PM EDT for Sumter County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 4, 2012, 6:26 PM EDT (22:26 UTC)
Expired
Oct 4, 2012, 7:15 PM EDT
In force
49 min
Issued by
NWS Tampa Bay, FL

County Sumter County, FL

The radar

The Tampa radar (KTBW), 117 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2012-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1993 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2012-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1993 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

713 
WWUS82 KTBW 042226
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
626 PM EDT THU OCT 4 2012

FLZ042-043-042315-
SUMTER-CITRUS-
626 PM EDT THU OCT 4 2012

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL SUMTER AND EAST CENTRAL
CITRUS COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM ADAMSVILLE TO TARRYTOWN...OR
ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF LEESBURG TO 8 MILES
SOUTH OF BUSHNELL...MOVING NORTHWEST AT 20 MPH...WILL AFFECT
TARRYTOWN...ADAMSVILLE...SUMTERVILLE AND BUSHNELL...UNTIL 715 PM EDT.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 314 AND 329.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2886 8195 2849 8195 2848 8196 2864 8225
      2893 8213
TIME...MOT...LOC 2226Z 126DEG 19KT 2877 8198 2856 8209

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Oct 4, 2:30 PM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Oct 4, 2:30 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
230 PM EDT THU OCT 4 2012

.SHORT TERM (TONIGHT THROUGH FRIDAY)...MOISTURE IS SURGING INTO
THE AREA FROM THE SE AFTER A SOMEWHAT DRYER START TO THE MORNING.
AS A RESULT...RADAR IS BECOMING MUCH MORE ACTIVE IN LAST HOUR FROM
S TO N. A WEST COAST SEA BREEZE IS DEVELOPING AND THIS WILL ENHANCE
TSTM ACTIVITY EVEN MORE JUST INLAND FOR THE REMAINDER OF THE DAY.
THE LATER START TO THE STORMS AND BETTER HEATING COMBINED WITH
COOLER MID LEVEL TEMPS (H5 TEMPS RANGING FROM -7 TO -9) WILL
LIKELY LEAD TO SOME STRONGER TSTMS THAN WE HAVE SEEN IN THE PAST
FEW DAYS WITH VERY HEAVY RAINFALL...MORE LIGHTNING STRIKES...GUSTY
WINDS AND POSSIBLY SOME SMALL HAIL. HIGH MOISTURE WILL REMAIN IN
PLACE NEXT COUPLE DAYS WITH JUST MODEST DECREASE IN PWS AS A WEAK
BOUNDARY TO THE NORTH SAGS INTO THE AREA. THIS COMBINED WITH WEAK
EARLY FLOW WILL FAVOR CONTINUE HIGHER END SCT POPS IF NOT PUSHING
LIKELY AGAIN ON FRI. LEANED TOWARD A COMPROMISE BETWEEN THE MUCH
COOLER NAM AND WARMER MAV THROUGH THE PERIOD.

&&

.AVIATION...NUMEROUS SHOWERS AND A FEW THUNDERSTORMS HAVE
DEVELOPED OVER SOUTH FLORIDA AND ARE PROPAGATING NORTHWARD TOWARD
FMY AND RSW. THESE WILL CONTINUE NORTHWARD THIS AFTERNOON AND
CREATE AREAS OF MVFR CIGS AND VSBYS...WITH LCL IFR CIGS/VSBYS WITH
THUNDERSTORMS FOR THE AIRPORTS AS AREAL COVERAGE INCREASES. THE
ACTIVITY SHOULD WANE OVER THE SOUTHERN AIRPORTS BY MID TO LATE
AFTERNOON AND OVER THE NORTHERN AIRFIELDS BY SUNSET. &&

.LONG TERM (SATURDAY - THURSDAY)...AGREEMENT THROUGH THE LONG TERM
PERIODS...WITH SOME DIFFERENCES NOTED BY EARLY NEXT WEEK WITH THE
PROGRESSIVENESS OF A COLD FRONT THROUGH THE REGION. A FRONTAL
BOUNDARY WILL REMAIN NEARLY STATIONARY OVER NORTHERN PORTIONS OF
THE FORECAST AREA SATURDAY...BEFORE SHIFTING SOUTHWARD INTO
CENTRAL FLORIDA ON SUNDAY AND INTO SOUTH FLORIDA ON MONDAY. THE
FRONT SHOULD THEN PUSH SOUTH OF THE STATE MONDAY NIGHT THROUGH
WEDNESDAY...BRINGING A NOTICEABLY DRIER AIRMASS INTO THE REGION.

AS FOR FORECAST DETAILS...WITH DEEP MOISTURE REMAINING IN PLACE
ACROSS THE REGION THROUGH SUNDAY...WILL NEED TO CARRY HIGH CHANCE
POPS FOR MAINLY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS.
RAIN CHANCES WILL DECREASE ON MONDAY AS THE DRIER AIRMASS BEGINS
TO WORK INTO THE REGION...AND AS A RESULT WILL LOWER POPS INTO THE
SLIGHT CHANCE/LOW CHANCE RANGE. SUFFICIENTLY DRY AIR SHOULD THEN
OVERSPREAD THE AREA MONDAY NIGHT THROUGH WEDNESDAY TO RESULT IN
RAIN FREE CONDITIONS. TEMPERATURES ARE EXPECTED TO RUN SLIGHTLY
ABOVE NORMAL THROUGHOUT THE LONG TERM PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  73  88  74  88 /  50  60  40  50
FMY  72  92  75  88 /  30  50  40  50
GIF  71  89  72  89 /  50  60  30  50
SRQ  72  89  73  87 /  50  60  40  50
BKV  69  88  71  88 /  40  60  30  40
SPG  76  88  77  87 /  50  60  40  50

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...88/GITTINGER
LONG TERM/AVIATION...03/PAXTON
Hazardous weather outlook, Oct 4, 4:43 AM EDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
443 AM EDT THU OCT 4 2012

FLZ039-042-043-048>052-055>057-060>062-065-042045-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
443 AM EDT THU OCT 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP
ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA TODAY WITH LOCALLY HEAVY
RAIN...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 40
MPH. PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING OF LOW
LYING AREAS IS POSSIBLE.

...RIVER FLOOD IMPACT...
LOCALLY HEAVY RAIN YESTERDAY HAS CAUSED SIGNIFICANT RISES ON SEVERAL
RIVERS ACROSS WEST CENTRAL FLORIDA. ALTHOUGH THE RIVERS ARE
CURRENTLY BELOW FLOOD STAGE...ADDITIONAL HEAVY RAIN THIS AFTERNOON
COULD CAUSE ADDITIONAL RISES WITH MINOR FLOODING POSSIBLE. THE
RIVERS MOST SUSCEPTIBLE TO FLOODING WOULD BE THE ANCLOTE...
ALAFIA...MANATEE...AND LITTLE MANATEE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS WILL DEVELOP EACH AFTERNOON THROUGH SUNDAY.
MAIN THREAT WILL BE LOCALLY HEAVY RAIN...FREQUENT CLOUD TO GROUND
LIGHTNING...AND WIND GUSTS TO 40 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

In the hours before

Special weather statement, Oct 4, 3:40 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
340 PM EDT THU OCT 4 2012

FLZ052-055-056-061-042030-
DE SOTO-HARDEE-POLK-MANATEE-
340 PM EDT THU OCT 4 2012

...STRONG THUNDERSTORMS WILL AFFECT HARDEE...NORTH CENTRAL DESOTO...
NORTHEASTERN MANATEE AND SOUTHWESTERN POLK COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF FORT MEADE TO
LIMESTONE...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF AVON
PARK TO 9 MILES SOUTHWEST OF WAUCHULA...MOVING NORTHWEST AT 15 MPH...
WILL AFFECT ZOLFO SPRINGS...LIMESTONE AND WAUCHULA...UNTIL 430 PM
EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2773 8149 2731 8182 2752 8216 2789 8188
TIME...MOT...LOC 1940Z 114DEG 13KT 2770 8165 2743 8188
Local storm report, Oct 4, 5:35 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
535 PM EDT THU OCT 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     MARINE TSTM WIND 4 SSE TAMPA             27.91N 82.45W
10/04/2012  M46 MPH          HILLSBOROUGH       FL   MESONET

            40 KNOT WIND GUST ON DAVIS ISLAND.

&&

JILLSON
Special weather statement, Oct 4, 5:39 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
539 PM EDT THU OCT 4 2012

FLZ048-049-042230-
HERNANDO-PASCO-
539 PM EDT THU OCT 4 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PASCO AND SOUTH
CENTRAL HERNANDO COUNTIES FOR A STRONG THUNDERSTORM WITH HAIL AND
STRONG WIND GUSTS VALID UNTIL 630 PM EDT...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED NEAR WESLEY CHAPEL...OR 6 MILES WEST OF
ZEPHYRHILLS...MOVING NORTHWEST AT 15 MPH WILL AFFECT WESLEY CHAPEL...
SAN ANTONIO...GARDEN GROVE AND HERNANDO COUNTY AIRPORT.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 279 AND 285.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR.

&&

LAT...LON 2834 8262 2854 8244 2828 8214 2817 8226
TIME...MOT...LOC 2139Z 129DEG 12KT 2827 8229
Local storm report, Oct 4, 5:44 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
544 PM EDT THU OCT 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     MARINE TSTM WIND 4 SE TAMPA              27.92N 82.44W
10/04/2012  M39.00 MPH       HILLSBOROUGH       FL   C-MAN STATION

            35 KNOT WIND GUST AT TAMPA BAY PORTS STATION LOCATED AT
            BERTH 223.

&&

CLOSE
Local storm report, Oct 4, 5:59 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
559 PM EDT THU OCT 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     MARINE TSTM WIND 3 E SAINT PETERSBURG    27.77N 82.63W
10/04/2012  M39 MPH          PINELLAS           FL   ASOS

            34 KNOT WIND GUST MEASURED AT KSPG.

&&

CLOSE
Special weather statement, Oct 4, 6:26 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
626 PM EDT THU OCT 4 2012

FLZ042-043-042315-
SUMTER-CITRUS-
626 PM EDT THU OCT 4 2012

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL SUMTER AND EAST CENTRAL
CITRUS COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM ADAMSVILLE TO TARRYTOWN...OR
ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF LEESBURG TO 8 MILES
SOUTH OF BUSHNELL...MOVING NORTHWEST AT 20 MPH...WILL AFFECT
TARRYTOWN...ADAMSVILLE...SUMTERVILLE AND BUSHNELL...UNTIL 715 PM EDT.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 314 AND 329.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2886 8195 2849 8195 2848 8196 2864 8225
      2893 8213
TIME...MOT...LOC 2226Z 126DEG 19KT 2877 8198 2856 8209

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 3:40 PM EDTSpecial Weather StatementTBWHardee50 min
Oct 4, 4:01 PM EDTSevere Thunderstorm WarningTBWHardee, Hillsborough, Manatee, Polk29 min
Oct 4, 4:26 PM EDTSevere Thunderstorm WarningTBWHillsborough, Manatee, Polk34 min
Oct 4, 4:47 PM EDTSpecial Marine WarningTBW28 min
Oct 4, 5:00 PM EDTSevere Thunderstorm WarningTBWHillsborough30 min
Oct 4, 5:13 PM EDTSpecial Marine WarningTBW47 min
Oct 4, 5:39 PM EDTSpecial Weather StatementTBWPasco51 min
Oct 4, 7:03 PM EDTAreal Flood AdvisoryTBWCitrus, Hernando, Sumter87 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.